MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SUTUREFIX CRV AHR S 2 #1 UB STR BL BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. SUTUREFIX CRV AHR S 2 #1 UB STR BL BL-CB; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72204689
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the suturefix insertion device was missing the button and trigger from the handle, and the nose tube and suture cover were damaged; the entire distal end of the device was fractured away.It is unknown whether the event happened during surgery and if there was patient involvement and if there was a back-up device available or if there was a delay.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A suturefix curved anchor insertion device was returned.The insertion device is missing the button and trigger from the handle and the nose tube and suture cover are damaged; the entire distal end of the device is fractured away.The suture anchor and associated suture strings were not returned.There is biological debris on the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
SUTUREFIX CRV AHR S 2 #1 UB STR BL BL-CB
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19032665
Report Number1219602-2024-00683
Device Sequence Number12510561
Product Code MBI
UDI-Device Identifier00885556686263
UDI-Public885556686263
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K163034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72204689
Device Lot Number2103748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer05/10/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown